Alert archive / Florida / Special Marine Warnings in 2007

Special Marine Warning 49, NWS Miami, FL

April 10, 2007

NWS Miami, FL issued this special marine warning at Apr 10, 2007, 11:59 PM EDT. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2007, 11:59 PM EDT (03:59 UTC)
Expired
Apr 11, 2007, 1:30 AM EDT
In force
91 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Apr 10, 9:35 PM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Apr 10, 9:35 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
935 PM EDT TUE APR 10 2007

.UPDATE...UPDATED ZFP TO INCREASE POPS FOR OVERNIGHT PERIOD. DOPPLER
RADAR CONTINUES TO SHOW SCT/NMRS TSTMS MOVING ENE ACROSS THE
FORECAST AREA...AND SATELLITE IMAGES SHOW A LARGE CONVECTIVE SYSTEM
APPROACHING SOUTH FLORIDAS SOUTHWEST COAST FROM THE GULF OF MEXICO.
WATER VAPOR IMAGES SHOW A SHORT WAVE MOVING EAST OVER ERN GULF OF
MEX. EXPECT THIS FEATURE TO MOVE OVER THE FORECAST AREA OVERNIGHT.
LEFTOVER OUTFLOW BOUNDARIES FROM AFTERNOON/EVENING CONVECTION WILL
ACT AS A LIFTING MECHANISM TO START CONVECTION WHICH COULD THEN BE
ENHANCED BY THE APPROACHING SHORT WAVE.

WILL ALSO INDICATE WINDS AND SEAS HIGHER OVER ALL COASTAL WATERS AND
BISCAYNE BAY TO ACCOUNT FOR A FEW STRONG STORMS TONIGHT.

.PREVIOUS DISCUSSION...NEAR ZONAL FLOW OVER S FLA AND A COUPLE OF
EMBEDDED SHORT WAVES WILL EFFECT THE WEATHER NEAR TERM. WITH A WARM
FRONT NEARLY STATIONARY OVER S CENTRAL FLA...THE 1ST SHORT WAVE WILL
MOVE OVER THE FLA PENINSULA FROM 03Z TO 09Z W TO E WITH A SURFACE
LOW EXPECTED TO MOVE ALONG THE WARM FRONT. INCREASING
PWAT...DECREASING 500 MB TEMPS...AND SOME DIVERGENCE ALOFT S OF THE
WARM FRONT WILL COMBINE TO PRODUCE SOME THUNDER THIS AFTERNOON AND
EVE...ENDING FROM W TO E. POSSIBLE GUSTY WINDS AND EVEN SMALL HAIL
NOT UNLIKELY IN THIS SCENARIO. ON WED...THE 2ND SHORT WAVE MOVES
ACROSS THE AREA WITH SIMILAR RESULTS BUT ON A LESSOR SCALE.
CONTINUED WESTERLY FLOW ALOFT THU WITH SCATTERED POPS AS A WEAK
FRONTAL BOUNDARY MOVES S ALONG THE FLA PENINSULA BUT STALLING N OF
THE LAKE.

.EXTENDED PERIOD...FRI THROUGH TUE...NEARLY DRY FRI AND SAT BUT A
FRONTAL SYSTEM MOVES INTO FLA SUN...PASSING THROUGH S FLA DURING THE
DAY AND OFFSHORE SUN EVE WITH SCATTERED SHOWERS/TSTMS POSSIBLE. DRY
AND COOLER MON AND TUE.

&&
.AVIATION...
PERIODIC MVFR CONDITIONS CAN BE EXPECTED THIS EVENING, AND POSSIBLY
EVEN INTO TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED ACROSS THE AREA THROUGH THIS EVENING WITH SCATTERED SHOWERS
LASTING THROUGH THE NIGHT. VCSH AND/OR VCTS WAS LEFT IN THROUGH THE
PERIOD AND TEMPO FOR LOW CEILINGS AND TS IN FOR THIS AFTERNOON.

&&
.MARINE...
WATERS TO 10 TO 15 KNOTS AS SURFACE LOW CROSSES THE PENINSULA N OF
THE AREA TONIGHT AND EARLY WED. WINDS ALL ZONES AROUND 10 KNOTS LATE
WED THROUGH SAT...THEN INCREASING AGAIN 10 TO 15 KNOTS LATE SAT INTO
SUN WITH AHEAD OF NEXT APPROACHING FRONT.

&&
.FIRE WEATHER...NO PROBLEMS OR CONCERNS IN THE SHORT TERM. RELATIVES
HUMIDITIES POSSIBLY TO LOWER TO BELOW WARNING CRITERIA MON AND TUE
BEHIND NEXT FRONT.

&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  70  84  70  84 / 50 30 30 30
FORT LAUDERDALE  71  83  71  85 / 50 30 30 30
MIAMI            72  84  72  86 / 50 30 30 30
NAPLES           70  80  71  84 / 40 30 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 10, 10:39 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1039 PM EDT TUE APR 10 2007

FLZ063-066>075-111430-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1039 PM EDT TUE APR 10 2007

...HEAVY RAINFALL POSSIBLE SOUTHERN AREAS OVERNIGHT...
...A FEW THUNDERSTORMS REMAIN POSSIBLE, MAINLY SOUTH...
...WATERSPOUTS POSSIBLE WITH ANY STORM OVER THE LOCAL WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE
OVERNIGHT, MAINLY ACROSS THE SOUTHERN HALF OF THE REGION. ANY
THUNDERSTORM WILL BE CAPABLE OF PRODUCING OCCASIONAL LIGHTNING AND
VERY HEAVY RAINFALL. AREA ROADWAYS WILL REMAIN VERY WET OVERNIGHT,
SO MOTORISTS ARE URGED TO EXERCISE CAUTION IF DRIVING.

FLOODING: VERY HEAVY RAINFALL WILL BE POSSIBLE OVERNIGHT AS RAIN
AND THUNDERSTORMS MOVE TO THE NORTHEAST ACROSS THE SAME AREAS,
MAINLY ACROSS AREAS SOUTH OF A LINE FROM CENTRAL BROWARD COUNTY TO
CENTRAL COLLIER COUNTY. DESPITE THE DROUGHT CONDITIONS CURRENTLY
IN PLACE, SEVERAL INCHES OF RAIN ARE POSSIBLE IN THESE AREAS
OVERNIGHT IN A SHORT PERIOD OF TIME, AND THIS MAY LEAD TO URBAN
AND POOR DRAINAGE FLOODING.

WATERSPOUTS: ANY THUNDERSTORM THAT OCCURS OVER THE GULF OR
ATLANTIC WATERS OVERNIGHT WILL BE CAPABLE OF PRODUCING WATERSPOUTS
AT ANY TIME, AND WITH LITTLE OR NO ADVANCED WARNING. SEEK SAFE
HARBOR WHEN THUNDERSTORMS THREATEN IF IT IS POSSIBLE, AND MOVE
BELOW DECK IF IT IS NOT.

WINDS: A FEW THUNDERSTORMS OVER THE GULF OR ATLANTIC WATERS WILL
BE CAPABLE OF PRODUCING BRIEF WIND GUSTS OF 40 TO 50 MPH
OVERNIGHT, ESPECIALLY OVER THE GULF STREAM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA OVER THE
NEXT FEW DAYS AS WARM AND HUMID AIR WILL REMAIN IN PLACE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER 2 INCHES
TO THE NATIONAL WEATHER SERVICE IN MIAMI. OTHERWISE, SPOTTER
ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

STRASSBERG

In the hours before

Special weather statement, Apr 10, 8:39 PM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
839 PM EDT TUE APR 10 2007

FLZ070-073-075-110130-
WESTERN DADE FL-EASTERN COLLIER FL-MAINLAND MONROE FL-
839 PM EDT TUE APR 10 2007

AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BIG CYPRESS NATIONAL
PRESERVE TO 6 MILES NORTH OF WILDERNESS WATERWAY NORTH...OR ALONG A
LINE EXTENDING FROM 6 MILES NORTH OF MONROE STATION TO 9 MILES
SOUTHWEST OF MONROE STATION...MOVING EAST AT 35 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. GET INDOORS NOW

STRASSBERG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:53 PM EDTSpecial Marine WarningMFL67 min
Apr 10, 10:51 PM EDTSevere Thunderstorm WarningMFLMiami-Dade39 min
Apr 10, 10:57 PM EDTSpecial Marine WarningMFL63 min
Apr 10, 11:11 PM EDTSpecial Marine WarningMFL94 min
Apr 10, 11:17 PM EDTSpecial Marine WarningMFL58 min
Apr 11, 12:13 AM EDTSpecial Marine WarningMFL2 hr
Apr 11, 1:26 AM EDTSpecial Marine WarningMFL94 min

Nearby

Special Marine Warnings in Florida, 2007Every special marine warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.